Alert archive / California / Wind Advisories in 2015
Wind Advisory 61, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 21, 2015, 6:04 PM PST for Los Angeles County, California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2015, 6:04 PM PST (02:04 UTC)
- Expired
- Nov 22, 2015, 3:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3718 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS76 KLOX 220204 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 604 PM PST SAT NOV 21 2015 ...GUSTY SANTA ANA WINDS EXPECTED TO PERSIST THROUGH SUNDAY MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL ALLOW SANTA ANA WINDS TO LINGER ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES TODA INTO SUNDAY. CAZ046-053-054-220600- /O.EXP.KLOX.WI.Y.0060.000000T0000Z-151122T0200Z/ /O.NEW.KLOX.WI.Y.0061.151122T0204Z-151122T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 604 PM PST SAT NOV 21 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST SUNDAY. * TIMING...WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. DROUGHT STRESSED TREES ARE MORE PRONE TO FALL WITH THESE WINDS AND MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-220600- /O.EXP.KLOX.WI.Y.0060.000000T0000Z-151122T0200Z/ /O.NEW.KLOX.WI.Y.0061.151122T0204Z-151122T1100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 604 PM PST SAT NOV 21 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS EXTENDED A WIND ADVISORY FOR THE VENTURA COUNTY...SANTA CLARITA...AND SAN FERNANDO VALLEYS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PST SUNDAY. * TIMING...WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. DROUGHT STRESSED TREES ARE MORE PRONE TO FALL WITH THESE WINDS AND MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
2 follow-up statements
324 WWUS76 KLOX 220548 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 948 PM PST SAT NOV 21 2015 ...GUSTY SANTA ANA WINDS EXPECTED TO PERSIST THROUGH SUNDAY MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL ALLOW SANTA ANA WINDS TO LINGER ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES INTO SUNDAY. CAZ046-053-054-221100- /O.CON.KLOX.WI.Y.0061.000000T0000Z-151122T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 948 PM PST SAT NOV 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY SUNDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. DROUGHT STRESSED TREES ARE MORE PRONE TO FALL WITH THESE WINDS AND MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-088-547-221100- /O.CON.KLOX.WI.Y.0061.000000T0000Z-151122T1100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 948 PM PST SAT NOV 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY SUNDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. DROUGHT STRESSED TREES ARE MORE PRONE TO FALL WITH THESE WINDS AND MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
434 WWUS76 KLOX 221105 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 305 AM PST SUN NOV 22 2015 CAZ044>046-053-054-088-547-221215- /O.EXP.KLOX.WI.Y.0061.000000T0000Z-151122T1100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 305 AM PST SUN NOV 22 2015 ...WIND ADVISORY HAS EXPIRED... WIDESPREAD ADVISORY LEVEL GUSTS ARE NO LONGER EXPECTED. ISOLATED GUSTS TO 40 MPH WILL PERSIST THROUGH MID MORNING. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 21, 4:10 PM PST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 21, 4:10 PM PST, 1 hour 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 410 PM PST SAT NOV 21 2015 .SYNOPSIS... RECORD HIGHS MAY BE SET ONCE AGAIN TOMORROW AS HOT AND DRY CONDITIONS CONTINUE FOR THE COASTS AND VALLEYS BEFORE OFFSHORE WINDS COME TO AN END. LOW PRESSURE ALOFT OVER THE GREAT BASIN WILL BRING THE CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS MAINLY NORTH OF POINT CONCEPTION TUESDAY INTO WEDNESDAY WITH BELOW AVERAGE TEMPERATURES AREA WIDE. A SECOND LOW MAY BRING RAIN NEXT WEEKEND. && .SHORT TERM (TODAY-TUE)...HOT TEMPERATURES FOR COAST/VALLEYS AND LOCALLY GUSTY SANTA ANA WINDS EXPECTED FOR ONE MORE DAY BEFORE ONSHORE FLOW RETURNS MONDAY AND TUESDAY. ADVISORIES TODAY WERE MARGINAL AT BEST AND WILL NOT CONTINUE THEM BEYOND THEIR EXPIRATIONS TODAY, BUT WINDS TOMORROW SHOULD BE VERY SIMILAR, MOSTLY BELOW ADVISORY LEVELS BUT SOME ISOLATED GUSTS TO AROUND 40 MPH. A COLD LOW PRESSURE SYSTEM WILL DROP SOUTH THROUGH INTERIOR CALIFORNIA TUESDAY. THE RETURN OF ONSHORE FLOW WILL DROP TEMPS A GOOD 10 DEGREES FOR COASTAL AREAS MONDAY AND ANOTHER 10 TUESDAY WITH POSSIBLY SOME MARINE LYR CLOUDS RETURNING TUESDAY MORNING. VALLEYS WON'T HAVE AS MUCH COOLING MONDAY BUT ALL AREAS SHOULD GENERALLY HAVE NEAR NORMAL HIGHS BY TUESDAY. INCREASING MID/HIGH CLOUDS WILL KEEP SKIES PARTLY TO MOSTLY CLOUDY MOST AREAS WITH SMALL RAIN CHANCES REMAINING NORTH OF PT CONCEPTION. .LONG TERM (WED-SAT)...MODELS IN GOOD AGREEMENT WITH THIS FIRST TROF TAKING AN INSIDE TRACK WEDNESDAY INTO EARLY THURSDAY. THERE MAY BE JUST ENOUGH LEFT OF THE COLD FRONT TO BRING SOME LIGHT PRECIP TO AREAS NORTH OF PT CONCEPTION WEDNESDAY AS WELL AS THE NORTH FACING MTN SLOPES NEAR THE KERN COUNTY LINE WEDNESDAY INTO EARLY THURSDAY. THE MAIN IMPACT WILL AGAIN BE MUCH COLDER TEMPS AND SOME GUSTY WEST TO NORTHWEST WINDS WHICH WILL IMPACT MUCH MORE OF THE AREA THAN ANY PRECIP WILL. THANKSGIVING DAY LOOKS DRY IN ALL AREAS OUTSIDE OF A SMALL CHANCE OF LINGERING LIGHT PRECIP NEAR THE GRAPEVINE EARLY IN THE MORNING. TEMPS WILL BE COOL, MOSTLY HIGH 50S TO LOWER 60S FOR COAST/VALLEYS AND 30S/40S IN THE MTNS. A SECOND SYSTEM APPROACHING THE AREA NEXT SATURDAY HAS MUCH MORE OVER WATER TRAJECTORY BUT MOST OF THE ENERGY STAYS TO THE NORTH. AS SUCH, THE COLD FRONT AGAIN LOSES STEAM AS IT PUSHES EAST THROUGH THE AREA AND THERE'S ESSENTIALLY NOTHING LEFT BY THE TIME IT HITS VENTURA COUNTY. SO A BETTER CHANCE OF RAIN FOR NRN AREAS WITH THE SECOND SYSTEM BUT AGAIN VERY LOW CHANCES TO THE SOUTH. DRY WEATHER THEN THROUGH EARLY THE FOLLOWING WEEK. && .AVIATION...22/0005Z AT 2327Z...THERE WAS A SURFACE-BASED MARINE INVERSION AT KLAX. THE TOP OF THE INVERSION WAS AT 800 FT WITH A TEMPERATURE OF 27 DEG C. HI CONFIDENCE IN THE 00Z TAFS. EXCEPT FOR A BRIEF PERIOD OF MVFR VSBYS LATE TONIGHT AND SUN MORNING AT KPRB...VFR CONDITIONS WILL PREVAIL AT ALL THE AIRFIELDS THRU SUN. THERE IS ALSO A 50 PERCENT CHANCE OF LOW LEVEL WIND SHEAR AT KVNY LATER TONIGHT AND SUN MORNING DUE TO GUSTY N CANYON WINDS IN THE VICINITY. KLAX...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THRU SUN EVENING. KBUR...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THRU SUN AFTERNOON. THERE IS ALSO A 10-20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR AT TIMES LATE TONIGHT AND SUN MORNING. && .MARINE...21/200 PM. NORTHEAST WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON FROM VENTURA HARBOR TO PACIFIC PALISADES AND EXTEND OUT TO THE NORTHERN CHANNEL ISLANDS AND REDEVELOP AND INCREASE SUNDAY MORNING AND THERE IS A SLIGHT CHANCE SCA CONDITIONS WILL EXIST SUNDAY MORNING. NORTH-NORTHWEST WINDS ARE EXPECTED TO DEVELOP AND INCREASE TUESDAY THROUGH WEDNESDAY AND SCA CONDITIONS ARE LIKELY AND THERE IS A CHANCE OF GALES TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...MW AVIATION...SIRARD MARINE...30 SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 21, 6:00 AM PST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT NOV 21 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-221400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SAT NOV 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY SANTA ANA WINDS WILL PERSIST THROUGH THIS AFTERNOON ACROSS LOSANGELES AND VENTURA COUNTIES. GUSTS BETWEEN 40 AND 50 ARE EXPECTED. THE COMBINATION OF HIGH WINDS AND LOW HUMIDITY WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO MUCH LOS ANGELES AND VENTURA COUNTIES THROUGH THIS WEEKEND. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SANTA ANA WINDS WILL CONTINUE THROUGH SUNDAY...BUT SHOULD BE A BIT WEAKER. WIND ADVISORIES MAY BE NEEDED FOR SUNDAY MORNING. THERE WIL CONTINUE TO BE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AS WELL. THERE IS A SLIGHT CHANCE FOR SHOWERS ON TUESDAY AND WEDNESDAY...WITH MUCH COOLER CONDITIONS AND SOME WINDY PERIODS AS WELL THROUGH MOST OF NEXT WEEK. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.